isoniazid

(redirected from Rifater)
Also found in: Thesaurus, Medical, Encyclopedia, Wikipedia.
Related to Rifater: ethambutol, Rifinah

i·so·ni·a·zid

 (ī′sə-nī′ə-zĭd)
n.
A crystalline antibacterial compound, C6H7N3O, used in the treatment of tuberculosis.

[isoni(cotinic acid), isomer of nicotinic acid (iso- + nicotinic acid) + (hydr)azid(e), one of its constituents (hydr(o)- + az(o)- + -ide).]
American Heritage® Dictionary of the English Language, Fifth Edition. Copyright © 2016 by Houghton Mifflin Harcourt Publishing Company. Published by Houghton Mifflin Harcourt Publishing Company. All rights reserved.

isoniazid

(ˌaɪsəʊˈnaɪəzɪd) or

isoniazide

n
(Pharmacology) a soluble colourless crystalline compound used to treat tuberculosis. Formula: C6H7N3O
[C20 isoni(cotinic acid hydr)azid(e)]
Collins English Dictionary – Complete and Unabridged, 12th Edition 2014 © HarperCollins Publishers 1991, 1994, 1998, 2000, 2003, 2006, 2007, 2009, 2011, 2014

i•so•ni•a•zid

(ˌaɪ səˈnaɪ ə zɪd)

n.
a water-soluble solid, C6H7N3O, used in the treatment of tuberculosis.
[1950–55; short for isonicotinic acid hydrazide]
Random House Kernerman Webster's College Dictionary, © 2010 K Dictionaries Ltd. Copyright 2005, 1997, 1991 by Random House, Inc. All rights reserved.
ThesaurusAntonymsRelated WordsSynonymsLegend:
Noun1.isoniazid - antibacterial drug (trade name Nydrazid) used to treat tuberculosis
antibacterial, antibacterial drug, bactericide - any drug that destroys bacteria or inhibits their growth
Based on WordNet 3.0, Farlex clipart collection. © 2003-2012 Princeton University, Farlex Inc.
Translations

isoniazid (INH)

n isoniazida
English-Spanish/Spanish-English Medical Dictionary Copyright © 2006 by The McGraw-Hill Companies, Inc. All rights reserved.
References in periodicals archive ?
She was asymptomatic and although she reported that her general health was good, it was only upon further questioning that she stated that she had tuberculosis for which she was taking Rifater medication; before this she had been taking Ethambutol.
Following investigations by the consultants, the patient had been told that the retinal discolouration observed was a side effect of the Rifater medication she was taking and that this should become normal over time once she has ceased taking the medication.
Rifater is a capsule containing 50 mg INH, 120 mg rifampin, and 300 mg pyrazinamide.